MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CARDINAL HEALTH MEXICO SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504607X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, while the physician was pulling out a 7f standard (std) with guidewire (w/gw) no obturator (obt) avanti plus catheter sheath introducer; the sheath broke.They had to snare the part of the sheath that was left in the patient which was detached when the sheath was pulled out.The user was trained with the device.The device was opened in a sterile field.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d8, d9, g3, g6, h2 and h3 have been updated accordingly.The device has been returned for evaluation, but the manufacture report is not yet available.Additional information is pending and will be sent in upon 30 days after receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6 and h2 have been updated accordingly.As reported, while the physician was pulling out a 7f standard (std) with guidewire (w/gw) no obturator (obt) avanti plus catheter sheath introducer; the sheath broke.They had to snare the part of the sheath that was left in the patient which was detached when the sheath was pulled out.The user was trained with the device.The device was opened in a sterile field.Additional procedural details were requested but are unknown.The product was returned for analysis.One non-sterile unit of catheter si avanti+ 7f std w/gw no obt was received inside of a clear plastic bag.Per visual analysis, only a portion of a separated cannula was returned for analysis, amplified images of the damage were taken.No other damages or anomalies were observed on the component returned.Amplified images of the separated condition were taken in order to determine the characteristics of the damage.Elongations found on the cannula material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the cannula material was induced to a tensile force that exceeded the plastic yield strength prior to the separation.A product history record (phr) review of lot 17938061 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter sheath introducer (csi) - separated - in patient¿ confirmed during the analysis of the returned device.The exact cause of the reported event could not be conclusively determined.The edge of the separated area presented evidence of elongations and frayed edges.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.Procedural or handling factors might have contributed to this issue.According to the instructions for use (ifu) which is not intended as a mitigation of risk, users are cautioned that if increased resistance is felt upon insertion or withdrawal of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective actions will be taken at this time.Complaint conclusion has been updated as the lot number and catalog is known.
 
Additional Manufacturer Narrative
As reported, while the physician was pulling out a 7f standard (std) with guidewire (w/gw) no obturator (obt) avanti plus catheter sheath introducer; the sheath broke.They had to snare the part of the sheath that was left in the patient which was detached when the sheath was pulled out.The user was trained with the device.The device was opened in a sterile field.Additional procedural details were requested but are unknown.The product was returned for analysis.One non-sterile unit of catheter si avanti+ 7f std w/gw no obt was received inside of a clear plastic bag.Per visual analysis, only a portion of a separated cannula was returned for analysis, amplified images of the damage were taken.No other damages or anomalies were observed on the component returned.Amplified images of the separated condition were taken in order to determine the characteristics of the damage.Elongations found on the cannula material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the cannula material was induced to a tensile force that exceeded the plastic yield strength prior to the separation.A product history record (phr) review of lot 17938061 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter sheath introducer (csi) - separated - in patient¿ confirmed during the analysis of the returned device.The exact cause of the reported event could not be conclusively determined.The edge of the separated area presented evidence of elongations and frayed edges.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.Procedural or handling factors might have contributed to this issue.According to the instructions for use (ifu) which is not intended as a mitigation of risk, users are cautioned that if increased resistance is felt upon insertion or withdrawal of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.As no lot number, catalogue code or other product information was supplied a phr could not be completed.The information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SI AVANTI+ 7F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key10904896
Report Number9616099-2020-04085
Device Sequence Number2465377
Product Code DRE
UDI-Device Identifier20705032010105
UDI-Public20705032010105
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number504607X
Device Catalogue Number504607X
Device Lot Number17938061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer12/03/2020
01/05/2021
01/05/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/28/2020
01/05/2021
01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.